Alert archive / South Dakota / High Wind Warnings in 2011

High Wind Warning 7, NWS Rapid City, SD

April 30, 201115 counties in South Dakota; Campbell County, Crook County, Weston County, Wyoming

NWS Rapid City, SD issued this high wind warning at Apr 30, 2011, 2:44 AM MDT for 15 counties in South Dakota; Campbell County, Crook County, Weston County, Wyoming. It took effect at Apr 30, 2011, 6:00 AM MDT. It was in force for 13 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 2:44 AM MDT (08:44 UTC)
In effect from
Apr 30, 2011, 6:00 AM MDT
Expired
Apr 30, 2011, 6:55 PM MDT
In force
13 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD, Campbell County, WY, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 16 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 6:22 AM MDTNON-TSTM WND GST 77Buffalo, SD
Apr 30, 6:56 AM MDTHIGH SUST WINDS 58Buffalo, SD
Apr 30, 7:30 AM MDTHIGH SUST WINDS 471 Nw Nisland, SD
Apr 30, 7:55 AM MDTHIGH SUST WINDS 45Ellsworth Afb, SD
Apr 30, 8:00 AM MDTNON-TSTM WND GST 6011 W Wright, WY
Apr 30, 8:00 AM MDTNON-TSTM WND GST 63Wall, SD
Apr 30, 8:04 AM MDTHIGH SUST WINDS 421 Ssw South Eagle Butte, SD
Apr 30, 8:05 AM MDTHIGH SUST WINDS 50Bison, SD
Apr 30, 8:15 AM MDTNON-TSTM WND GST 61Rapid City Airport, SD
Apr 30, 8:20 AM MDTHIGH SUST WINDS 458 S Wall, SD
Apr 30, 8:22 AM MDTNON-TSTM WND GST 60Downtown Rapid City, SD
Apr 30, 8:25 AM MDTNON-TSTM WND GST 60Faith, SD
Apr 30, 8:29 AM MDTNON-TSTM WND GST 66Ellsworth Afb, SD
Apr 30, 8:30 AM MDTNON-TSTM WND GST 58Downtown Belle Fourche, SDTIME ESTIMATED
Apr 30, 8:30 AM MDTNON-TSTM WND GST 59Downtown Spearfish, SDTIME ESTIMATED
Apr 30, 8:40 AM MDTHIGH SUST WINDS 432 E Cottonwood, SD
Apr 30, 8:47 AM MDTNON-TSTM WND GST 61Philip, SD
Apr 30, 8:56 AM MDTNON-TSTM WND GST 6632 N Downtown Belle Fou, SD
Apr 30, 9:00 AM MDTNON-TSTM WND GST 66S Downtown Sturgis, SD
Apr 30, 9:09 AM MDTNON-TSTM WND GST 699 N Box Elder, SD
Apr 30, 9:11 AM MDTNON-TSTM WND GST 66Faith, SD
Apr 30, 9:35 AM MDTNON-TSTM WND GST 62Rapid City Airport, SD
Apr 30, 9:36 AM MDTNON-TSTM WND GST 66Philip, SD
Apr 30, 9:45 AM MDTNON-TSTM WND GST 60E Tilford, SD
Apr 30, 9:51 AM MDTNON-TSTM WND GST 662 Ne Echeta, WY
Apr 30, 9:52 AM MDTHIGH SUST WINDS 44Rapid City Airport, SD
Apr 30, 9:55 AM MDTNON-TSTM WND GST 593 Ese Downtown Spearfis, SD
Apr 30, 10:00 AM MDTNON-TSTM WND GST 702 Se Colony, WY
Apr 30, 10:06 AM MDTNON-TSTM WND GST 76Newell, SD
Apr 30, 10:15 AM MDTNON-TSTM WND GST 591 Ssw South Eagle Butte, SD
Apr 30, 10:15 AM MDTNON-TSTM WND GST 694 Sw Newell, SD
Apr 30, 10:20 AM MDTNON-TSTM WND GST 596 W Parmelee, SD
Apr 30, 10:26 AM MDTNON-TSTM WND GST 71Faith, SD
Apr 30, 10:52 AM MDTNON-TSTM WND GST 594 E Dupree, SD
Apr 30, 11:00 AM MDTHIGH SUST WINDS 472 W Hamill, SD
Apr 30, 11:08 AM MDTNON-TSTM WND GST 67Philip, SD
Apr 30, 11:55 AM MDTHIGH SUST WINDS 451 Se Martin, SD
Apr 30, 12:00 PM MDTNON-TSTM WND GST 64Dupree, SDTIME ESTIMATED
Apr 30, 12:00 PM MDTNON-TSTM WND GST 65Moorcroft, WY
Apr 30, 12:05 PM MDTNON-TSTM WND GST 5724 Se Wright, WY
Apr 30, 12:09 PM MDTNON-TSTM WND GST 71S Downtown Sturgis, SD
Apr 30, 12:10 PM MDTNON-TSTM WND GST 582 E Cottonwood, SD
Apr 30, 12:15 PM MDTHIGH SUST WINDS 43White River, SD
Apr 30, 12:16 PM MDTNON-TSTM WND GST 67Rapid City Airport, SD
Apr 30, 12:20 PM MDTHIGH SUST WINDS 496 W Parmelee, SD
Apr 30, 12:20 PM MDTHIGH SUST WINDS 568 S Wall, SD
Apr 30, 12:20 PM MDTNON-TSTM WND GST 646 W Parmelee, SD
Apr 30, 12:20 PM MDTNON-TSTM WND GST 758 S Wall, SD
Apr 30, 12:24 PM MDTNON-TSTM WND GST 75Faith, SD
Apr 30, 12:45 PM MDTNON-TSTM WND GST 5215 Sw Sundance, WY
Apr 30, 12:46 PM MDTNON-TSTM WND GST 74Buffalo, SD
Apr 30, 12:50 PM MDTNON-TSTM WND GST 63Bison, SD
Apr 30, 12:55 PM MDTHIGH SUST WINDS 483 Ese Downtown Spearfis, SD
Apr 30, 12:55 PM MDTNON-TSTM WND GST 613 Ese Downtown Spearfis, SD
Apr 30, 12:56 PM MDTHIGH SUST WINDS 4532 N Downtown Belle Fou, SD
Apr 30, 12:56 PM MDTHIGH SUST WINDS 54Faith, SD
Apr 30, 12:56 PM MDTHIGH SUST WINDS 60Buffalo, SD
Apr 30, 12:56 PM MDTNON-TSTM WND GST 6232 N Downtown Belle Fou, SD
Apr 30, 1:01 PM MDTNON-TSTM WND GST 59Winner, SD
Apr 30, 1:08 PM MDTNON-TSTM WND GST 82Buffalo, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS73 KUNR 300844
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
244 AM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL MOVE SLOWLY
TOWARDS NORTHWEST MINNESOTA TODAY. THIS WILL BRING STRONG NORTHWEST
WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA AND INTO PARTS OF
NORTHEAST WYOMING FOR TODAY.

SDZ001-002-012>014-025-026-030>032-072>074-WYZ071-301645-
/O.UPG.KUNR.HW.A.0003.110430T1200Z-110501T0200Z/
/O.NEW.KUNR.HW.W.0007.110430T1200Z-110501T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA...
COLONY
244 AM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING. THE WINDS WILL
  DIMINISH EARLY THIS EVENING.

* NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE
  EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ042>044-046-047-049-301645-
/O.UPG.KUNR.HW.A.0003.110430T1200Z-110501T0200Z/
/O.NEW.KUNR.WI.Y.0012.110430T1200Z-110501T0100Z/
SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER
244 AM MDT SAT APR 30 2011 /344 AM CDT SAT APR 30 2011/

...WIND ADVISORY IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING
TO 7 PM MDT /8 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS
MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING. THE WINDS WILL
  DIMINISH EARLY THIS EVENING.

* NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
6 follow-up statements
389 
WWUS73 KUNR 301225
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
625 AM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL MOVE SLOWLY
TOWARDS NORTHWEST MINNESOTA TODAY. THIS WILL BRING STRONG
NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA AND
INTO PARTS OF NORTHEAST WYOMING FOR TODAY.

SDZ001-002-012>014-025-026-030>032-072>074-WYZ071-302030-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA...
COLONY
625 AM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING. THE WINDS 
  WILL DIMINISH EARLY THIS EVENING. 

* NORTHWEST WINDS OF 45 TO 50 MPH WITH GUSTS UP TO 75 MPH CAN BE
  EXPECTED ACROSS NORTHWEST SOUTH DAKOTA. NORTHWEST WINDS OF 35 TO
  45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS WEST CENTRAL
  SOUTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ042>044-046-047-049-302030-
/O.CON.KUNR.WI.Y.0012.000000T0000Z-110501T0100Z/
SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER
625 AM MDT SAT APR 30 2011 /725 AM CDT SAT APR 30 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING. THE WINDS 
  WILL DIMINISH EARLY THIS EVENING. 

* NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
437 
WWUS73 KUNR 301434
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
834 AM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL MOVE SLOWLY
TOWARDS NORTHWEST MINNESOTA TODAY. THIS WILL BRING STRONG
NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA AND
INTO PARTS OF NORTHEAST WYOMING.

SDZ001-002-012>014-025-026-030>032-072>074-WYZ071-010100-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA...
COLONY
834 AM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISH
  EARLY THIS EVENING.

* NORTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS UP TO AROUND 75 MPH
  CAN BE EXPECTED ACROSS NORTHWEST SOUTH DAKOTA. NORTHWEST WINDS
  OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS WEST
  CENTRAL SOUTH DAKOTA.

* OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME BLOWING
  SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF MILE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ042>044-046-047-049-010100-
/O.CON.KUNR.WI.Y.0012.000000T0000Z-110501T0100Z/
SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER
834 AM MDT SAT APR 30 2011 /934 AM CDT SAT APR 30 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING. 

* GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH TODAY BEFORE
  DIMINISHING EARLY THIS EVENING.

* NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
210 
WWUS73 KUNR 301513
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
913 AM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL MOVE SLOWLY
TOWARDS NORTHWEST MINNESOTA TODAY. THIS WILL BRING STRONG
NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA AND
INTO PARTS OF NORTHEAST WYOMING.

SDZ042>044-046-047-049-302315-
/O.UPG.KUNR.WI.Y.0012.000000T0000Z-110501T0100Z/
/O.EXA.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER
913 AM MDT SAT APR 30 2011 /1013 AM CDT SAT APR 30 2011/

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY BEFORE 
  DIMINISHING EARLY THIS EVENING. 

* WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-026-030>032-072>074-WYZ071-302315-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA...
COLONY
913 AM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISH 
  EARLY THIS EVENING. 

* NORTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS UP TO AROUND 75 MPH 
  CAN BE EXPECTED ACROSS NORTHWEST SOUTH DAKOTA. NORTHWEST WINDS 
  OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS 
  WEST CENTRAL SOUTH DAKOTA. 

* OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME 
  BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$
449 
WWUS73 KUNR 301610
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1010 AM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL MOVE SLOWLY
TOWARDS NORTHWEST MINNESOTA TODAY. THIS WILL BRING STRONG
NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA ALONG
WITH OVER NORTHEASTERN WYOMING.

WYZ054>056-058-010015-
/O.EXA.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...NEWCASTLE
1010 AM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY BEFORE 
  DIMINISHING EARLY THIS EVENING. 

* NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-026-030>032-072>074-WYZ071-010015-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA...
COLONY
1010 AM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISH 
  EARLY THIS EVENING. 

* NORTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS UP TO AROUND 75 MPH 
  CAN BE EXPECTED ACROSS NORTHWEST SOUTH DAKOTA. NORTHWEST WINDS 
  OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS 
  WEST CENTRAL SOUTH DAKOTA. 

* OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME 
  BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ042>044-046-047-049-010015-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER
1010 AM MDT SAT APR 30 2011 /1110 AM CDT SAT APR 30 2011/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY BEFORE 
  DIMINISHING EARLY THIS EVENING. 

* WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 
  60 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ027-041-010015-
/O.NEW.KUNR.WI.Y.0013.110430T1610Z-110501T0100Z/
SOUTHERN FOOT HILLS-FALL RIVER-
INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT
1010 AM MDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* GUSTY NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISHING
  EARLY THIS EVENING.

* WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
829 
WWUS73 KUNR 302058
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
258 PM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL CONTINUE TO SLOWLY
MOVE TOWARDS NORTHWEST MINNESOTA THROUGH THIS EVENING...BRINGING STRONG
NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA ALONG WITH
OVER NORTHEASTERN WYOMING.

SDZ001-002-012>014-WYZ071-010500-
/O.EXT.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...COLONY
258 PM MDT SAT APR 30 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS UP TO 75 MPH
  WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING LATE
  THIS EVENING.

* OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME 
  BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ025-026-030>032-042>044-046-047-049-072>074-010500-
/O.EXT.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...FOLSOM...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA
258 PM MDT SAT APR 30 2011 /358 PM CDT SAT APR 30 2011/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MDT /MIDNIGHT
CDT/ THIS EVENING. 

* STRONG NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 65
  MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING
  LATE THIS EVENING.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

WYZ054>056-058-010100-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...NEWCASTLE
258 PM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60
  MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING
  EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ027-041-010500-
/O.EXT.KUNR.WI.Y.0013.000000T0000Z-110501T0500Z/
SOUTHERN FOOT HILLS-FALL RIVER-
INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT
258 PM MDT SAT APR 30 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

* GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING
  LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
663 
WWUS73 KUNR 010055
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
655 PM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL CONTINUE TO SLOWLY
MOVE TOWARDS MINNESOTA THROUGH THIS EVENING...BRINGING STRONG
NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA.

SDZ001-002-012>014-WYZ071-010500-
/O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/
/O.NEW.KUNR.HW.W.0008.110501T0100Z-110501T0500Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...COLONY
655 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

* STRONG NORTHWEST WINDS OF 40 TO 55 MPH WILL CONTINUE THROUGH
  EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING.

* OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME 
  BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ025-026-030>032-042>044-046-047-049-072>074-010500-
/O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/
/O.NEW.KUNR.HW.W.0008.110501T0100Z-110501T0500Z/
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...FOLSOM...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA
655 PM MDT SAT APR 30 2011 /755 PM CDT SAT APR 30 2011/

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/ THIS
EVENING. 

* STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL CONTINUE THROUGH
  EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

WYZ054>056-058-010200-
/O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...NEWCASTLE
655 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH
WIND WARNING. 

* THE STRONGER WINDS ACROSS NORTHEAST WYOMING HAVE SUBSIDED.

$$

SDZ027-041-010200-
/O.CAN.KUNR.WI.Y.0013.000000T0000Z-110501T0500Z/
SOUTHERN FOOT HILLS-FALL RIVER-
INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT
655 PM MDT SAT APR 30 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

* THE STRONGER WINDS ACROSS FALL RIVER COUNTY HAVE SUBSIDED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Apr 30, 2:40 AM MDT, 4 minutes earlier.

Area forecast discussion, Apr 30, 2:40 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
240 AM MDT SAT APR 30 2011

.DISCUSSION...AT 08Z SURFACE MAP SHOWS DEEP LOW OVER NORTH
CENTRAL NORTH DAKOTA WHILE DEEP UPPER LOW IS OVER WEST-CENTRAL
NORTH DAKOTA. W-NW WINDS BEGINING TO INCREASE ACROSS NORTHWEST
SD WITH SCATTERED RAIN/SNOW SHOWERS WRAPPING AROUND UPPER LOW
AND MOVING THRU NERN WY/NRN BLACK HILLS AND NWRN SD. TEMPS IN
THE 30S OVER ALL BUT SOUTH CENTRAL SD WHERE TEMPS IN LOWER 40S.

TODAY/TONIGHT...PRESSURE GRADINT WILL TIGHTEN WITH 850MB WINDS
FORECAST AT 45-55 KTS. WITH TIGHT PRESSURE GRADIENT AND GOOD
MIXING WILL HOIST HIGH WIND WARNING ACROSS WRN SD PLAINS MAINLY
NORTH OF I-90 WITH HIGH END ADVISORY OVER SOUTH CENTRAL SD.
EXPECT WINDS OF 40-45/GUST 65 OVER WARNING AREA AND 30-35/GUST 55
OVER ADVISORY AREA. WINDS SHOULD DIMINISH LATE THIS AFTERNOON AND
EARLY THIS EVEING. SNOW SHOWERS WILL WRAP INTO NORTHEAST WYOMING/
NWRN SD AND THE BLACK HILLS THIS MORNING...DRIER AIR WILL PUSH
INTO REGION QUICKLY THIS AFTERNOON AND ONLY EXPECT SCT RAIN/SNOW
SHOWERS IN THE AFTERNOON. BEST CHANCES OF ACCUMULATING SNOWS WILL
BE IN THE HIGHER ELEVATIONS OF THE BLACK HILLS WHERE A COUPLE OF
INCHES MAY FALL. TONIGHT WILL BE PARTLY CLOUDY AND COOL...MAY SEE
AN ISOLATED SNOW SHOWER OR TWO OVER THE BLACK HILLS AND FAR NERN
WY.

SUN/SUN NIGHT...NW FLOW WILL CONTINUE ACROSS THE REGION. THERE
WILL BE ENOUGH MOISTURE/INSTABILITY FOR SCATTERED SHOWERS...SOME
SNOW SHOWERS WILL BE POSSIBLE DURING THE MORNING HOURS. TEMPS WILL
STAY ON THE COOL SIDE. OUTSIDE OF AN ISOLD SHOWER OR TWO ON SUNDAY
EVENING...IT SHOULD BE PARTLY CLOUDY AND COOL.

MON/MON NIGHT...UPPER RIDGE WILL BRING DRIER AND WARMER WEATHER
TO THE AREA FOR MONDAY AND MONDAY NIGHT.

EXTENDED...UPPER LEVEL RIDGE BREAKS DOWN TUESDAY AS NEXT UPPER
TROF DIGS INTO THE NORTHERN ROCKIES. GUIDANCE SHOWS COLD FRONT WEST
OF FORECAST AREA UNTIL LATE TUESDAY...ALLOWING FOR DRY CONDITIONS
AND ABOVE AVERAGE TEMPERATURES. UPPER TROUGH SWINGS THROUGH THE
FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY NIGHT...BRINGING COOLER
TEMPERATURES AND A CHANCE OF SHOWERS. WEAK RIDGING RETURNS FOR
THURSDAY AND FRIDAY.

&&

.AVIATION...WIDESPREAD RAIN/SNOW WILL PERSIST THROUGH THIS EVENING
ACROSS NORTHEAST WYOMING...THE BLACK HILLS...AND MUCH OF THE SOUTH
DAKOTA PLAINS WITH WIDESPREAD MVFR TO IFR CIGS/VSBY EXPECTED.
NORTHWEST WINDS WILL BE 30 TO 40 KNOTS WITH HIGHER GUSTS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FROM 6 AM MDT /7 AM CDT/ TODAY THROUGH
     THIS AFTERNOON FOR BUTTE-HAAKON-HARDING-NORTHERN FOOT HILLS-
     NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-
     RAPID CITY-SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT
     HILLS-ZIEBACH.

  ...WIND ADVISORY FROM 6 AM MDT / 7 AM CDT/ TODAY THROUGH THIS
     AFTERNOON FOR BENNETT-CUSTER CO PLAINS-HERMOSA FOOT HILLS-
     JACKSON-MELLETTE-SHANNON-TODD-TRIPP.

WY...HIGH WIND WARNING FROM 6 AM MDT TODAY THROUGH THIS AFTERNOON
     FOR NORTHEASTERN CROOK.

&&
Hazardous weather outlook, Apr 29, 6:14 AM MDT, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
614 AM MDT FRI APR 29 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-301300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
614 AM MDT (714 AM CDT) FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG WEATHER DISTURBANCE WILL CROSS THE NORTHERN PLAINS TODAY
BRINGING A VARIETY OF WEATHER TO THE AREA. BREEZY CONDITIONS AND
SCATTERED RAIN SHOWERS ARE EXPECTED ACROSS THE SOUTH DAKOTA PLAINS...
WHILE LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM NORTHEAST
WYOMING INTO THE BLACK HILLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA ON
SATURDAY AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE NORTHERN
PLAINS. THE STRONGEST WINDS LOOK TO BE ACROSS THE NORTHWESTERN AND
WEST CENTRAL SOUTH DAKOTA PLAINS...WHERE SUSTAINED WINDS OF 25 TO 35
MPH AND GUSTS TO 50 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:44 AM MDTWind AdvisoryUNRBennett, Jackson, Mellette, Oglala Lakota, Todd, Tripp6 hr
Apr 30, 10:10 AM MDTWind AdvisoryUNRFall River9 hr

Nearby

High Wind Warnings in South Dakota, 2011High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.